MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

ABBOTT VASCULAR INC. ARMADA¿; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number A2040-120
Medical Device Problem Codes Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was to treat a patent but damaged external iliac artery with occlusion of the common femoral artery with bypass.A.014 non-abbott guide wire failed to advance the deep formal artery; however, eventually advanced through the bypass.Pre-dilatation with a 4.0 x 120 mm armada 14 balloon was performed: however, the balloon ruptured leaving part of the balloon inside the bypass as confirmed with imaging.The separated portion of the balloon was attempted to be retrieved with a 5 x 100 mm armada balloon; however, this was unsuccessful.A longitudinal incision (arteriotomy) was made at the groin with dissection and control of the bypass to repair the common femoral artery and remove the separated portion of the balloon.There was no adverse patient sequela and clinically significant delay was noted.No additional information was provided.
 
Event or Problem Description
It was reported that the procedure was to treat a patent but damaged external iliac artery with occlusion of the common femoral artery with bypass.A.014 non-abbott guide wire failed to advance the the deep formal artery; however, eventually advanced through the bypass.Pre-dilatation with a 4.0x120mm armada 14 balloon was performed; however, the balloon ruptured leaving part of the balloon inside the bypass as confirmed with imaging.The separated portion of the balloon was attempted to be retrieved with a 5x100mm armada balloon; however, this was unsuccessful.A longitudinal incision (arteriotomy) was made at the groin with dissection and control of the bypass to repair the common femoral artery and remove the the separated portion of the balloon.There was no adverse patient sequela and clinically significant delay was noted.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection, functional testing, dimensional analysis was performed on the returned device.The balloon rupture and separation were confirmed.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, a definitive cause for the reported issue could not be determined.The subsequent treatment is related to the circumstances of the procedure.Based on observations from the returned analysis it is likely the observed mechanical damage to the balloon surface was incurred during advancement or during inflation due to possible calcification or in the bypass bifurcation leading to the rupture and radial separation; however, this cannot be confirmed.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA¿
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key23526430
Report Number2024168-2025-11467
Device Sequence Number13268622
Product Code LIT
UDI-Device Identifier08717648156168
UDI-Public(01)08717648156168(11)240925(17)280229(10)4092541
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA2040-120
Device Catalogue NumberA2040-120
Device Lot Number4092541
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date11/11/2025
Supplement Report FDA Received Date02/24/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexUnknown